Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Inverse $ H$-semigroups and $ t$-semisimple inverse $ H$-semigroups


Author: Mary Joel Jordan
Journal: Trans. Amer. Math. Soc. 163 (1972), 75-84
MSC: Primary 20.93
DOI: https://doi.org/10.1090/S0002-9947-1972-0284529-2
MathSciNet review: 0284529
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An $ H$-semigroup is a semigroup such that both its right and left congruences are two-sided. A semigroup is $ t$-semisimple provided the intersection of all its maximal modular congruences is the identity relation. We prove that a semigroup is an inverse $ H$-semigroup if and only if it is a semilattice of disjoint Hamiltonian groups. Using the set $ E$ of idempotents of $ S$ as the semilattice, we show that an inverse $ H$-semigroup $ S$ is $ t$-semisimple if and only if for each pair of groups $ {G_e},{G_f}$, in the semilattice, with $ f \geqq e$ in $ E$, the homomorphism $ {\varphi _{f,e}}$ on $ {G_f}$, into $ {G_e}$, defined by $ a{\varphi _{f,e}} = ae$, is a monomorphism; and for each $ e$ in $ E$, for each $ a \ne e$ in $ {G_e}$, there exists a subsemigroup $ {T_p}$ of $ S$ such that $ a \notin {T_p}$ and, for each $ f$ in $ E$, $ {T_p} \cap {G_f} = {H_f}$, where $ {H_f} = {G_f}$ or $ {H_f}$ is a maximal subgroup of prime index $ p$ in $ {G_f}$.


References [Enhancements On Off] (What's this?)

  • [1] A. H. Clifford and G. B. Preston, Algebraic theory of semigroups. Vol. I, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1961. MR 24 #A2627. MR 0132791 (24:A2627)
  • [2] -, Algebraic theory of semigroups. Vol. II, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1967. MR 36 #1558. MR 0218472 (36:1558)
  • [3] Marshall Hall, Jr., The theory of groups, Macmillan, New York, 1959. MR 21 #1996. MR 0103215 (21:1996)
  • [4] A. G. Kuroš, Theory of groups, 2nd ed., GITTL, Moscow, 1953; English transl., Vol. 1, Chelsea, New York, 1955. MR 15, 501; MR 17, 124. MR 0109842 (22:727)
  • [5] -, Theory of groups, GITTL, Moscow, 1953; English transl., Vol. 2, Chelsea, New York, 1956. MR 15, 501; MR 18, 188.
  • [6] R. H. Oehmke, A generalization of commutativity for semigroups, Portugal. Math. 24 (1965), 179-187. MR 35 #5529. MR 0214680 (35:5529)
  • [7] -, On maximal congruences and finite semisimple semigroups, Trans. Amer. Math. Soc. 125 (1966), 223-237. MR 34 #2739. MR 0202880 (34:2739)
  • [8] H. J. Zassenhaus, The theory of groups, 2nd ed., Chelsea, New York, 1958. MR 19, 939. MR 0091275 (19:939d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.93

Retrieve articles in all journals with MSC: 20.93


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0284529-2
Keywords: Semigroup, inverse semigroup, $ H$-semigroup, $ t$-semisimple semigroup, Hamiltonian group, semilattice, maximal congruence, modular congruence
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society